Tornadoes · United States · Oklahoma · 2023

EF1 tornado, Reed to Brinkman, Oklahoma, February 26, 2023

From Reed to Brinkman, this EF1 tornado ran 11.0 miles across Greer County on February 26, 2023, touching down at 7:23 PM CST and reaching 75 yards wide. It killed nobody, and did $50,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
February 26, 2023
Touchdown
7:23 PM CST (01:23 UTC)
Lifted
7:34 PM CST (01:34 UTC)
On the ground
11 minutes
Path length
11.0 miles (17.7 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
Property damage
$50,000
County
Greer County
Touchdown point
34.937, -99.682
Lift-off point
34.995, -99.506
Record number
2302261923-01

The damage survey

6 damage points were recorded along this path by NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 98 mph.

  • approximate center of 6 poles broken along east-west line.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A powerful storm system, with highly anomalous magnitudes of wind shear and moisture for late February, impacted the forecast area on the evening of the 26th. A broken line of severe thunderstorms developed across the eastern Texas Panhandle/far western Oklahoma and quickly swept through much of the forecast area. Widespread wind damage, including gusts near 90 mph, along with a record number of tornadoes (13) for February occurred. Several reports of large hail were also received. Behind the line of thunderstorms, a tight pressure gradient and strong westerly low-level jet allowed widespread 50-60 mph winds gusts to continue through the late evening hours.

Greer County Emergency Management reported damage associated with a tornado that moved from north-northeast of Reed to just southeast of Brinkman. Power poles, trees and at least two barns were damaged by this tornado.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

23 minutes of warning. NWS OUN issued a tornado warning for this county at 01:00 UTC, 23 minutes before the tornado touched down, in force until 01:30 UTC.

The county was under a tornado watch, issued at 21:36 UTC and running to 02:54 UTC.

Issued (UTC)ExpiredProductOffice
21:36 UTC02:54 UTCTornado WatchOUN
22:00 UTC00:00 UTCWind AdvisoryOUN
00:00 UTC09:35 UTCHigh Wind WarningOUN
00:53 UTC01:45 UTCSevere Thunderstorm WarningOUN
01:00 UTC01:30 UTCTornado WarningOUN
01:05 UTC01:30 UTCTornado WarningOUN
01:24 UTC02:03 UTCTornado WarningOUN
01:33 UTC02:15 UTCSevere Thunderstorm WarningOUN
01:40 UTC02:04 UTCTornado WarningOUN
10:00 UTC09:35 UTCWind AdvisoryOUN

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:59 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Feb 26, 5:30 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Feb 26, 5:30 PM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
530 PM CST Sun Feb 26 2023

...New AVIATION...

.SHORT TERM...
(This evening through Monday)
Issued at 345 PM CST Sun Feb 26 2023

A remarkable, perhaps historic storm system, is currently
approaching our forecast area. Impacts of concern through tonight:

 - Severe thunderstorm wind gusts (greater than 80 mph) as storms
   move through west/central/north Oklahoma and parts of western
   north Texas
 - Severe (post-frontal) westerly winds gusting to 60 mph
   following the line of storms
 - Significant tornadoes and significant hail produced by severe
   storms as they track across northwest, west, west-central,
   southwest Oklahoma and portions of western north Texas

The potent mid/upper-level trough is currently approaching the
four corners region, as seen on latest water vapor loop. Observations
place the warm front near or just north of I-20 near the DFW
area, though the boundary is quickly approaching the Red River
with the Waurika mesonet station reporting 68 over 58 degrees.
This trend will continue with a warm and very moist air mass
advecting into Oklahoma through the afternoon and evening hours as
the trough approaches the plains.

Supercell thunderstorms are currently developing over the western
panhandles and far southwest Kansas. Storms will continue to
develop, march east, and reach our western counties around 5-7 PM.
SBCAPE values up to 1500 J/kg are prog'd (far southwest OK and
western north TX) with low to non-existent values farther north,
there is remarkable (and highly unusual) wind shear. This along
with rapid cooling aloft will aid in development/continuation of
supercell thunderstorms across western Oklahoma through the
evening. The higher tornado and large hail risk will accompany
these storms as they move across western Oklahoma before
transitioning to more of a derecho/wind event over west-
central/southwest/central Oklahoma this evening and into tonight.
However, QLCS tornadoes cannot be ruled out as storms move through
central Oklahoma.

Strong winds will continue behind the front and into the early
morning hours on Monday. Everyone should have a safety plan in
place by now, and by this evening:

 + People located in mobile homes should urgently plan to vacate
   to nearby/permanent structures
 + Have multiple ways to receive warnings as power outages appear
   quite possible with damaging winds
 + Charge digital devices and cell phones
 + Secure or put away loose items (e.g., trash cans, trampolines,
   grills, basketball goals)

As for tomorrow, more tranquil conditions are expected with sunny
skies and highs in the 60s and 70s.

Thompson

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 345 PM CST Sun Feb 26 2023

Above-average temperatures and dry conditions are expected
through Tuesday with elevated to near critical fire weather
conditions possible over western OK and western north TX. A cold
front arrives Tuesday night into Wednesday morning resulting in
somewhat cooler temperatures Wed/Thurs. There is a chance of a
rain/snow mix on Thursday for north/west Oklahoma, and central OK
Thursday night.

Thompson

&&

.AVIATION...
(00Z TAFS)
Issued at 526 PM CST Sun Feb 26 2023

IFR ceilings are hanging tough in central Oklahoma this evening
and will likely remain so until storms arrive later on. A line of
storms is expected to cross the entire area from 01z-07z, bringing
widespread strong wind gusts to the area, with many sites likely
to experience 50+ knot gusts from the west or southwest as the
line moves through. Winds will remain gusty behind the line
overnight but will slowly decrease through tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  45  71  40  71 / 100   0   0   0
Hobart OK         40  70  37  73 / 100   0   0   0
Wichita Falls TX  44  72  40  77 /  90   0   0   0
Gage OK           39  68  34  69 / 100   0   0   0
Ponca City OK     46  70  39  68 / 100   0   0   0
Durant OK         47  73  42  76 /  90   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 6 AM CST Monday for OKZ004>013-015-018>020-
     025-026-028>032-039>043-045>048-050>052.

     Wind Advisory until 6 PM CST this evening for OKZ014-016-017-
     021>024-027-033>038-044.

     Wind Advisory from 4 AM to 6 AM CST Monday for OKZ014-016-017-
     021>024-027-033>038-044.

     High Wind Warning until 4 AM CST Monday for OKZ014-016-017-
     021>024-027-033>038-044.

TX...Wind Advisory until 6 AM CST Monday for TXZ084-087>090.

     Wind Advisory until 6 PM CST this evening for TXZ083-085-086.

     Wind Advisory from 4 AM to 6 AM CST Monday for TXZ083-085-086.

     High Wind Warning until 4 AM CST Monday for TXZ083-085-086.

&&

SHORT TERM...01
LONG TERM....01
AVIATION...08
Hazardous weather outlook, Feb 26, 4:09 AM CST, 15 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
409 AM CST Sun Feb 26 2023

OKZ004>048-050>052-TXZ083>090-271015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
409 AM CST Sun Feb 26 2023

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a moderate risk of severe thunderstorms this evening
across portions of western Oklahoma and western north Texas. The
moderate risk is generally south of a line from Reydon to Waynoka
to Cherokee Oklahoma, and west of a line from Cherokee to Enid to
Piedmont to Lawton Oklahoma, and north of a line from Lawton
Oklahoma to Vernon and Crowell Texas. There is a slight and/or
enhanced risk of severe storms for the remainder of the area.

The primary threat will be damaging thunderstorm winds. Tornadoes
will also be possible early this evening across southwestern
Oklahoma and northwestern sections of north Texas with at least
some potential of a strong tornado. The tornado risk will continue
into the evening in areas farther north and east, although the
potential for strong tornadoes will be lower than in southwest
Oklahoma. Hail to the size of golf balls and locally heavy
rainfall will also be possible.

The most likely time for severe weather will be between 5 PM in
western Oklahoma and western north Texas spreading east and
exiting into eastern Oklahoma by 2 AM.

Thunderstorms are expected to develop in the eastern Texas
panhandle or far western Oklahoma late this afternoon. The wind
shear will be very strong across the area this evening and
instability will be sufficient that severe thunderstorms are
likely. Supercell storms will be possible late this afternoon and
early this evening with the potential of strong winds, hail, and
perhaps tornadoes, and strong tornadoes will be possible, mainly
in southwest Oklahoma and the adjacent part of north Texas.
The storms will eventually evolve into a line of storms, with
damaging thunderstorm winds being the primary threat. Tornadoes
will still be possible with any rotation that develops within this
line of storms, although the tornado threat will be lower than
with the initial thunderstorms.

These thunderstorms will be likely be moving at 60 to 80 mph
today, so be aware and take action quickly if a warning is issued.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
Oklahoma and north Texas should prepare for severe weather
operations late this afternoon and this evening.

.Strong winds...
After thunderstorms move though, strong non-thunderstorm winds
will still be likely Sunday evening into early Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Fire weather...
Fire weather conditions will be elevated across western Oklahoma
and western north Texas each afternoon from Monday through
Thursday due to warm temperatures and low afternoon relative
humidity. Near-critical conditions are expected in the far west
on Tuesday afternoon with stronger winds.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Feb 26, 5:45 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Norman OK
545 PM CST Sun Feb 26 2023

OKZ004-009-270015-
Harper OK-Ellis OK-
545 PM CST Sun Feb 26 2023

...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Harper Counties through 615 PM CST...

At 545 PM CST, Doppler radar was tracking a strong thunderstorm near
Darrouzett, moving northeast at 75 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Laverne, May, Rosston and Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3679 10000 3688 9989 3664 9964 3646 10000
      3655 10001
TIME...MOT...LOC 2345Z 230DEG 67KT 3643 10033

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JT
Local storm report, Feb 26, 5:47 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
547 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     NON-TSTM WND GST 3 SSW FREEDOM           36.73N 99.13W
02/26/2023  M61 MPH          WOODWARD           OK   MESONET

&&
Special weather statement, Feb 26, 6:40 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Norman OK
640 PM CST Sun Feb 26 2023

OKZ004-009-010-270115-
Woodward OK-Harper OK-Ellis OK-
640 PM CST Sun Feb 26 2023

...A strong thunderstorm will impact portions of northwestern Ellis,
southwestern Harper and west central Woodward Counties through 715 PM
CST...

At 640 PM CST, Doppler radar was tracking a strong thunderstorm near
Follett, moving northeast at 65 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Laverne, Fort Supply, May and Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3662 10000 3683 9971 3656 9944 3631 10000
TIME...MOT...LOC 0040Z 235DEG 58KT 3640 10012

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

JT
Local storm report, Feb 26, 7:03 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
703 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND GST     GOODLETT                34.34N 99.88W
02/26/2023  M58 MPH          HARDEMAN           TX   MESONET

&&

AZ
Local storm report, Feb 26, 7:09 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     4 ESE ERICK             35.19N 99.80W
02/26/2023  M78 MPH          BECKHAM            OK   MESONET

&&

JH
Local storm report, Feb 26, 7:23 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     3 W GOULD               34.67N 99.83W
02/26/2023  M75 MPH          HARMON             OK   MESONET

&&

JH

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 00:00Z

1.4 hours before the tornado, 194 km from the path. February 27, 2023.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -50705, lifted condensation level 2405 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-02-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -230 square meters per square second, 0 to 6 km bulk shear 97 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-50705 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2405 m above ground
0-6 km bulk shear
97 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
-230 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
7.0 K/km

Open this sounding in Storm Lab

Amarillo Airport, TX (KAMA), 12:00Z

10.6 hours after it, 194 km from the path. February 27, 2023.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2023-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -90806, lifted condensation level 2451 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2023-02-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -5 square meters per square second, 0 to 6 km bulk shear 58 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-90806 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2451 m above ground
0-6 km bulk shear
58 kt
0-1 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
1.8 K/km

Open this sounding in Storm Lab

The radar

The Altus AFB radar (KFDR), 88 km away, was scanning. The volume nearest the touchdown began at 01:21 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:00 UTCTSTM WND GST 784 Ese ErickBeckham, OK
01:02 UTCTORNADO1 W HollisHarmon, OKBEGINNING OF TORNADO PATH; BASED ON RADAR ESTIMATE AND BEGINNING OF DAMAGE REPORTS.
01:15 UTCTSTM WND GST 753 W GouldHarmon, OK
01:21 UTCTSTM WND DMG6 W SayreBeckham, OKPOWERLINES REPORTED DOWN ALONG HIGHWAY 152 WEST OF SAYRE. TIME ESTIMATED BY RADAR.
01:35 UTCTSTM WND GST 622 Nnw HesterGreer, OK
01:45 UTCTORNADO2 Ese Lone WolfKiowa, OKBEGINNING OF TORNADO PATH; BASED ON RADAR ESTIMATE AND BEGINNING OF DAMAGE REPORTS; TRAVELED NE INTO HOBART.
01:49 UTCTSTM WND GST 59Altus Air Force BaseJackson, OK
01:55 UTCTSTM WND GST 623 N AltusJackson, OK
01:55 UTCTSTM WND GST 774 Se HobartKiowa, OK
01:58 UTCTSTM WND GST 733 Se HobartKiowa, OK
02:09 UTCHAIL 1.751 S HobartKiowa, OKSPOTTER NETWORK REPORT.
02:15 UTCTSTM WND GST 633 N AltusJackson, OK

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2023 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of February 26, 2023

15 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
February 264:42 PM CSTEF0Seward, KS3.910
February 266:29 PM CSTEF0Wheeler, TX0.225
February 266:41 PM CSTEF1Wheeler, TX1.950
February 267:08 PM CSTUnratedHarmon, OK7.5200
February 267:13 PM CSTEF1Beckham, OK6.0100$75,000
February 267:13 PM CSTEF2Roger Mills, OK7.050013$250,000
February 267:45 PM CSTEF1Kiowa, OK7.5600$100,000
February 268:31 PM CSTEF0Alfalfa, OK0.250$10,000
February 268:32 PM CSTEF0Caddo, OK5.175$30,000
February 268:52 PM CSTEF0Grady, OK0.375$10,000
February 268:57 PM CSTEF1Grady, OK10.7200$255,000
February 269:12 PM CSTEF1Oklahoma, OK5.5500$100,000
February 269:15 PM CSTEF2McClain, OK26.190012$50 million
February 269:42 PM CSTEF1Cleveland, OK6.0440$105,000
February 269:45 PM CSTEF2Pottawatomie, OK6.1200$255,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.